Density-dependent dynamics and superinfection in an epidemic model

Jaime Mena-Lorca, Jorge X. Velasco-Hernandez, Carlos Castillo-Chavez

Research output: Contribution to journalArticle

17 Scopus citations

Abstract

A mathematical model of the interaction between two pathogen strains and a single host population is studied. Variable population size, density-dependent mortality, disease-related deaths (virulence), and superinfection are incorporated into the model. Results indicate that coexistence of the two strains is possible depending on the magnitude of superinfection. Global asymptotic stability of the steady-state that gives coexistence for both strains under suitable and biologically feasible constraints is proved.

Original languageEnglish (US)
Pages (from-to)307-317
Number of pages11
JournalIMA Journal of Mathemathics Applied in Medicine and Biology
Volume16
Issue number4
StatePublished - Dec 1 1999
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics (miscellaneous)
  • Agricultural and Biological Sciences (miscellaneous)

Fingerprint Dive into the research topics of 'Density-dependent dynamics and superinfection in an epidemic model'. Together they form a unique fingerprint.

  • Cite this